Alert archive / Florida / Beach Hazards Statements in 2019

Beach Hazards Statement 7, NWS Tampa Bay, FL

November 22, 2019Charlotte County, Lee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Nov 22, 2019, 10:07 PM EST for Charlotte County, Lee County, Sarasota County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2019, 10:07 PM EST (03:07 UTC)
Expired
Nov 23, 2019, 10:00 PM EST
In force
24 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 3.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WHUS42 KTBW 230307
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
1007 PM EST Fri Nov 22 2019

FLZ160-162-165-231115-
/O.EXP.KTBW.BH.S.0006.000000T0000Z-191123T0300Z/
/O.NEW.KTBW.BH.S.0007.191123T0307Z-191124T0300Z/
Coastal Sarasota-Coastal Charlotte-Coastal Lee-
1007 PM EST Fri Nov 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for Red Tide, which is in effect through 
Saturday evening. 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST: 

Coastal Southern Sarasota County: Gulf Coast...possible
on Saturday and Sunday.

Coastal Northern Charlotte County: Gulf Coast...possible Saturday
and Sunday.

Coastal Southern Charlotte County: Gulf Coast...possible Saturday.

Coastal Northern/Central Lee County: Gulf Coast...possible 
Saturday and Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$


https://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 22, 7:15 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 22, 7:15 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
715 PM EST Fri Nov 22 2019

.UPDATE...
Closed upper low currently over the Plains states to open and move
eastward overnight through tomorrow as developing surface storm
system lifts through the Deep South. Surface high pressure holding
over the area tonight to shift further into the W Atlantic with
low level flow becoming southerly continuing the moderating trend.
Latest forecasts and grids on track with not as cool night and
patchy inland field fog especially in fog prone areas.

&&

.AVIATION...
Thin cirrus clouds and VFR conditions continue overnight with
light winds and some localized and shallow patchy field fog near
KLAL and KPGD. Winds more southerly Saturday with increasing
clouds through the day.

&&

.Prev Discussion... /issued 143 PM EST Fri Nov 22 2019/

DISCUSSION...
High pressure remains in place both aloft and at the surface and
this pattern will hold through tomorrow before the next cold front
makes its way into the region late Saturday night into Sunday. Some
showers will be possible during this time period, then high pressure
quickly dries us out for late Sunday and Monday. Temperatures behind
the front will drop into the mid/upper 60s to mid 70s for Monday,
then we quickly moderate for the rest of the week. Another boundary,
weaker this time and more of a back-door front, will move into the
area Wednesday, but impacts will be minimal. It looks like warming
conditions to end the week, unfortunately, as a large ridge builds
over the region.

MARINE... Light winds and seas will remain over the waters
through Saturday night. A cold front will move through the area
Saturday night into Sunday, with a chance for showers and
increasing winds and seas, though no headlines are expected.
Generally, no hazards expected through the week.

FIRE WEATHER...
No fire weather concerns through Saturday ahead of a cold front that
will move through the region Saturday night into Sunday, bringing a
chance for showers with it. Some patchy fog can be expected tonight,
but no widespread significant fog is expected at this time.

&&

.Preliminary Point Temps/PoPs...
TPA  59  78  65  72 /   0   0  60  20
FMY  62  80  67  79 /   0   0  20  40
GIF  58  80  64  74 /   0   0  50  20
SRQ  61  80  67  76 /   0   0  60  30
BKV  56  78  61  70 /   0   0  70  10
SPG  62  78  66  73 /   0   0  60  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Saturday evening for Coastal
     Charlotte-Coastal Lee-Coastal Sarasota.

Gulf waters...None.

&&

Davis

Nearby

Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.